Doxepin overdose - Overview
Adapin overdose; Novoxapin overdose; Sinequan overdose; Triadapin overdose
Definition of Doxepin overdose:
Doxepin is a type of medication called a tricyclic antidepressant. The drug is prescribed to treat depression and anxiety. Doxepin overdose occurs when someone accidentally or intentionally takes more than the normal or recommended amount of this medication.
This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222.
This list may not be all-inclusive.
- Reviewed last on: 9/30/2009
- Jacob L. Heller, MD, MHA, Emergency Medicine, Virginia Mason Medical Center, Seattle, Washington. Also reviewed by David Zieve, MD, MHA, Medical Director, A.D.A.M., Inc.
Mills KC. Tricyclic antidepressants. In: Tintinalli JE, Kelen GD, Stapczynski JS, Ma OJ, Cline DM, eds. Emergency Medicine: A Comprehensive Study Guide. 6th ed. New York, NY: McGraw-Hill; 2004:chap 158.
The information provided herein should not be used during any medical emergency or for the
diagnosis or treatment of any medical condition. A licensed medical professional should be
consulted for diagnosis and treatment of any and all medical conditions. Call 911 for all
medical emergencies. Links to other sites are provided for information only -- they do not
constitute endorsements of those other sites. © 1997-
A.D.A.M., Inc. Any duplication or distribution of the information contained herein is
© 2011 University of Maryland Medical Center (UMMC). All rights reserved.
UMMC is a member of the University of Maryland Medical System,
22 S. Greene Street, Baltimore, MD 21201. TDD: 1-800-735-2258 or 1.866.408.6885